How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR.EHTISHAM Your Own Question
DR.EHTISHAM
DR.EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 1945
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR.EHTISHAM is online now
A new question is answered every 9 seconds

I've been on Klonopin 1 mg twice daily for a bit over a

Customer Question

I've been on Klonopin 1 mg twice daily for a bit over a year. I haven't abused it at all and it greatly helps my anxiety and my dysautonomia. However, I moved to Saudi Arabia in late October and had with me a one month supply all of my medications. When I went to see a psychiatrist here in late November, I was told that I needed to come off of the Klonopin and given another month supply to wean myself off. And he kept reiterating that I would NEVER be able to get Klonopin again in the KSA. I didn't do so well initially as I couldn't get to sleep without taking my second dose. But for the last five days, I finally got myself down from 2 mg a day to 0.25 mg a day. My sleep is fine, though I do feel slightly more anxious than usual. I took my last dose of 0.25 mg today. Now, I'm rather concerned about the dangerous withdrawal symptoms that can happen, such as seizures. My question is, is the five days of being on only 0.25 mg enough of a taper to keep me safe from the more serious withdrawal symptoms and if not, what should I do?
Submitted: 4 months ago.
Category: Medical
Expert:  DR.EHTISHAM replied 4 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Expert:  DR.EHTISHAM replied 4 months ago.

Can you please tell me in how many time you went down from 2mg to 0.5mg ?

Regards

Customer: replied 4 months ago.
I have been on 0.5 mg a day for five days. Prior to that, I was on 1 mg a day for 5 days. Prior to that, I was on 2 mg a day for 1 year.
Expert:  DR.EHTISHAM replied 4 months ago.

Thanks for the information

Ideally the withdrawal should be a bit more gradual but now as you are already down to 0.25mg I would say that continue with this dosage for few weeks and have a gradual withdrawal.Abrupt withdrawal over a period of few days can lead to withdrawal symptoms in which case at time other than managing symptoms an increase in dose is required which is tapered down more slowly then.

Hope this help.

Good luck

Feel free to ask if any more question

If done Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do I am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating

Regards

Expert:  DR.EHTISHAM replied 4 months ago.

Do you have anything else to ask ?

If done Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do I am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating

Regards